New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kryssi
New Member


Date Joined Nov 2007
Total Posts : 1
   Posted 11/30/2007 6:18 PM (GMT -6)   
I am new here, and new to this drug. i am not a big fan of the drug world. i had cancer as a child so they are a turn off and not a real choice because i have just had a brain tumor removed. so now to help with the migraine and headaches, and seizures they put me on topamax. now with the paresthesia, weight loss, i am having dry mouth i can not find this on the list of side effects. they say that you can have increased saliva but not decreased. and my tounge is yellow in color. im only at the 75 mg dose now they want me to move to the 100mg dose. dose anyone have these problems or am i the only lucky one.
thanks to all for listening and any help you can offer.

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 11/30/2007 11:07 PM (GMT -6)   
I personally did not have dry mouth with Topamax. I'm sure we all react differently though. Are you on any other meds? I had one med for my stomach, Hyosiamine(sp?) that made my mouth SO dry. I couldn't stand it.
REMEMBER to drink LOTS of water with the Topamax. It caused me to have several kidney stones. I stopped taking it b/c of the cognitive effects it had, but it did work very well on my migraines.
I wish you the best,
Ang
DX-Migraines:PCOS(should have seen this list before!!)
Meds; imitrex inj, stadol ns PRN severe h/a
 ProzAC 40mg, Klonopin 1mg BID , Ambien 10mg
PRN, Pherergan, Actiq 600mcg(fentanyl suckers) for migraine breakthrough pain
 Doing engergy medicine!!!! Psych-K (look it up)
OFF ALL MEDS! AND DOING GREAT. still have h/a's but they aren't ruining my life anymore!
 
May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.


purplegdaisy
Regular Member


Date Joined Feb 2005
Total Posts : 242
   Posted 12/1/2007 9:56 PM (GMT -6)   

Kryssi:

I had the same reaction to the Topamax that you did.  I had to stop taking it because of the side effects.  I would talk to your doctor about it. There are many other drugs that they can try to help you with the migraines.

Tracy


Migraines for 24 years. 

 


needingknowledge
New Member


Date Joined Nov 2007
Total Posts : 15
   Posted 12/4/2007 12:10 PM (GMT -6)   
Hi Kryssi,
I am currently on topamax and had the same symptoms as you. I found that I had dry mouth. Also, I had tingling in my hands and feet. when I increased the dose I got sick to my stomach. I drank lots of water. That helped. I have been taking it since October and the symptoms are just now starting to subside. At the beginning I hated the side effect!! I also was suppose to be on 100mg. I decided to stop at 50mg and wait to talk to my doctor. 50mg seems to work for me. I still have migraines (I get siezure like migraine no headache and not an actual seizure) but they are not as bad. I am not suggesting lowering your meds or anything like that. I only stopped increasing because I wanted to see a specialist first (I only seen an ER doc) and 50 worked for me. How long have you been on topamax 3 weeks or so? Hang in there and if topamax does not work for you I know there are alot of alternatives. Wishing you only the best
Dar

sarahswan
Regular Member


Date Joined Dec 2007
Total Posts : 57
   Posted 12/19/2007 9:50 AM (GMT -6)   

Hi Kryssi,

Like Dar, 50 mg is the right dosage for me too.  I actually went all the way up to 100 mg as one neuro prescribed and the side effects were horrible...my hands and feet felt like they were constantly asleep, I was beyond "stupid", the nausea was horrible, I had intense weight loss (so bad I went back to a doctor who put me on another pill to counteract the weight loss)...at 100 mg I would basically take the pill and go to bed b/c the side effects were so bad.  At 50 mg some of the side effects were still there at first (though not ever as intense), and now the only side effect I have is the dry mouth.  You are supposed to drink LOTS of water on topamax, b/c topamax does give dry mouth and be careful when you are outside b/c topamaz affects the body's ability to cool itself so you overheat more quickly (something that may not affect you where you are, but in AZ my doctor warned me about it right away). I didn't ever have a yellow tongue...something you might want to ask your doctor about.  I know 100 mg is the recommended dosage for migraine patients, so many doctors aim everyone towards that mark.  The bad thing is that means a 5'4 110 lb woman is being given the same dosage as a 6'0 220 lb man.  Doesn't make sense to me (but thats just me *smile*).  Talk with your doctor about your symptoms and concerns about continuing to increase your dosage. 

Good luck! I hope you get some pain relief soon!

~Sarah

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 10:22 AM (GMT -6)
There are a total of 2,884,731 posts in 316,517 threads.
View Active Threads


Who's Online
This forum has 157635 registered members. Please welcome our newest member, Anxious Esq..
414 Guest(s), 15 Registered Member(s) are currently online.  Details
Michelejc, boeing, Froggy88, BnotAfraid, LymeBug21, TotesMagotes, cyclinglady, Dogdays, The Dude Abides, NewspaperLover, Handyman123, Chipmaker, CassandraLee, FLBeachgal, Tim Tam


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer